PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Strongly commuting interval maps

Volume 257 / 2022

Ana Anušić, Christopher Mouron Fundamenta Mathematicae 257 (2022), 39-68 MSC: 26A21, 37E05, 54H25, 54C10, 54C60. DOI: 10.4064/fm993-11-2021 Published online: 3 December 2021


Maps $f,g\colon I\to I$ are called strongly commuting if $f\circ g^{-1}=g^{-1}\circ f$. We show that surjective, strongly commuting, strictly piecewise monotone maps $f,g$ can be decomposed into a finite number of invariant intervals (or period 2 intervals) on which $f,g$ are either both open maps, or at least one of them is monotone. As a consequence, two strongly commuting, strictly piecewise monotone interval maps have a common fixed point. Results of the paper also have implications in understanding dynamical properties of certain maps on inverse limit spaces.


  • Ana AnušićDepartamento de Matemática Aplicada
    Rua de Matão 1010
    Cidade Universitária
    05508-090 São Paulo SP, Brazil
  • Christopher MouronRhodes College
    2000 North Parkway
    Memphis, TN 38112, USA

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image